MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT BNP CALIBRATORS

ABBOTT GERMANY ARCHITECT BNP CALIBRATORS
Catalog Number 08K28-03
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: multiple = (b)(6).Patient information: no further information was provided.Correction/removal number: 3002809144-06/4/19-006-r.A product recall letter was issued to all architect bnp customers who have received calibrator or control lots still within dating.The letter informs the customer of the issue regarding a time dependent stability issue of the architect bnp calibrators and controls that may lead to controls out of range and shift in control and patient results.The letter informs the customer all architect bnp calibrators and controls will have shortened expiration dates of 165 days from the date of manufacture.The letter instructs the customer to discontinue use of the lots which are beyond the 165 day expiration and destroy any remaining inventory.The cause of the shift is instability of the architect bnp calibrators and controls.
 
Event or Problem Description
The customer observed falsely elevated architect bnp results while using architect bnp calibrator lot 44k79418.The customer provided the following comparison results: sample id (b)(6): 299 ng/l on the complaint lots and 209 ng/l on a new lot; sample id (b)(6): 4917 ng/l on the complaint lots and 4066 ng/l on a new lot; sample id (b)(6): 3420 ng/l on the complaint lots and 2681 ng/l on a new lot; sample id (b)(6): 1992 ng/l on the complaint lots and 1351 ng/l on a new lot; sample id (b)(6): 1105 ng/l on the complaint lots and 850 ng/l on a new lot; sample id (b)(6): 62 ng/l on the complaint lots and 47 ng/l on a new lot.No impact to patient management was reported.

Brand Name
ARCHITECT BNP CALIBRATORS
Common Device Name
BNP CALIBRATORS
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key8797646
Report Number3002809144-2019-00438
Device Sequence Number3205845
Product Code JIT
UDI-Device Identifier00380740145255
UDI-Public00380740145255
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2019
Device Catalogue Number08K28-03
Device Lot Number44K79418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002809144-06/4/19-006R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR, LIST 03M74-97; SERIAL (B)(4)